Document Type

Article

Publication Date

8-1-2009

Publication Title

Transactions of the American Mathematical Society

Abstract

In this paper we prove the existence of a traveling domain solution for a two-dimensional moving boundary problem. Specifically, we prove the existence of a. domain that travels to the right at a constant speed k and a function b which solves a porous medium type equation in the domain with constant Dirichlet boundary condition. The proof is by Schaefer's fixed point theorem. The result may be viewed as an extension of the existence of traveling cell solutions of a one-dimensional cell motility model proved by the authors and Juliet Lee (2004).

Volume

361

Issue

8

First Page Number

4027

Last Page Number

4044

DOI

10.1090/S0002-9947-09-04562-0

Publisher Statement

First published in Transactions of the American Mathematical Society in 361(8), published by the American Mathematical Society.

Included in

Mathematics Commons

Share

 
COinS
 
 

To view the content in your browser, please download Adobe Reader or, alternately,
you may Download the file to your hard drive.

NOTE: The latest versions of Adobe Reader do not support viewing PDF files within Firefox on Mac OS and if you are using a modern (Intel) Mac, there is no official plugin for viewing PDF files within the browser window.